Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 37, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2012, 6:01 PM CDT for 4 counties in Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2012, 6:01 PM CDT (23:01 UTC)
- Expired
- Apr 14, 2012, 6:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Buffalo County, NE, Dawson County, NE, Gosper County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 117 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 12:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
560 WUUS53 KGID 142301 SVRGID NEC019-047-073-137-142345- /O.NEW.KGID.SV.W.0037.120414T2301Z-120414T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 601 PM CDT SAT APR 14 2012 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA... EASTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA... NORTHEASTERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA... NORTHWESTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA... * UNTIL 645 PM CDT * AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF OVERTON...OR 6 MILES SOUTHEAST OF LEXINGTON...AND MOVING NORTH AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... SUMNER...MILLER AND EDDYVILLE. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 234 AND 251. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4105 9974 4105 9920 4048 9969 4052 9990 TIME...MOT...LOC 2301Z 202DEG 46KT 4076 9963 WIND...HAIL 60MPH 1.75IN $$ PFANNKUCH
4 follow-up statements
233 WWUS53 KGID 142310 RRA SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 610 PM CDT SAT APR 14 2012 NEC019-047-073-137-142345- /O.CON.KGID.SV.W.0037.000000T0000Z-120414T2345Z/ BUFFALO NE-DAWSON NE-GOSPER NE-PHELPS NE- 610 PM CDT SAT APR 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN PHELPS...NORTHEASTERN GOSPER...EASTERN DAWSON AND NORTHWESTERN BUFFALO COUNTIES UNTIL 645 PM CDT... AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF LEXINGTON...MOVING NORTH AT 55 MPH. LOCATIONS IMPACTED INCLUDE... MILLER...SUMNER AND EDDYVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4055 9964 4058 9987 4105 9974 4105 9920 TIME...MOT...LOC 2310Z 193DEG 49KT 4087 9965 WIND...HAIL 60MPH 1.75IN $$ PFANNKUCH
213 WWUS53 KGID 142322 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 622 PM CDT SAT APR 14 2012 NEC073-137-142331- /O.CAN.KGID.SV.W.0037.000000T0000Z-120414T2345Z/ GOSPER NE-PHELPS NE- 622 PM CDT SAT APR 14 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PHELPS AND NORTHEASTERN GOSPER COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER...A TORNADO WARNING REMAINS IN EFFECT FOR PARTS OF CENTRAL PHELPS COUNTY FOR A DIFFERENT STORM. LAT...LON 4069 9955 4072 9981 4105 9974 4105 9920 TIME...MOT...LOC 2321Z 193DEG 49KT 4102 9960 $$ NEC019-047-142345- /O.CON.KGID.SV.W.0037.000000T0000Z-120414T2345Z/ BUFFALO NE-DAWSON NE- 622 PM CDT SAT APR 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DAWSON AND NORTHWESTERN BUFFALO COUNTIES UNTIL 645 PM CDT... AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDDYVILLE...OR 14 MILES NORTHEAST OF LEXINGTON...MOVING NORTH AT 55 MPH. ANOTHER SEVERE STORM CAPABLE OF PRODUCING QUARTER SIZE HAIL IS LOCATED JUST NORTHEAST OF LEXINGTON AND ALSO MOVING RAPIDLY NORTH-NORTHEAST. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN DAWSON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4069 9955 4072 9981 4105 9974 4105 9920 TIME...MOT...LOC 2321Z 193DEG 49KT 4102 9960 WIND...HAIL 60MPH 1.75IN $$ PFANNKUCH
310 WWUS53 KGID 142333 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 633 PM CDT SAT APR 14 2012 NEC019-047-142345- /O.CON.KGID.SV.W.0037.000000T0000Z-120414T2345Z/ BUFFALO NE-DAWSON NE- 633 PM CDT SAT APR 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN DAWSON AND NORTHWESTERN BUFFALO COUNTIES UNTIL 645 PM CDT... AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUMNER...OR 15 MILES NORTHEAST OF LEXINGTON...MOVING NORTH AT 60 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHEASTERN DAWSON AND NORTHWESTERN BUFFALO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4083 9950 4091 9973 4105 9974 4104 9936 TIME...MOT...LOC 2333Z 200DEG 53KT 4100 9955 WIND...HAIL 60MPH 1.00IN $$ PFANNKUCH
879 WWUS53 KGID 142340 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 640 PM CDT SAT APR 14 2012 NEC019-047-142350- /O.EXP.KGID.SV.W.0037.000000T0000Z-120414T2345Z/ BUFFALO NE-DAWSON NE- 640 PM CDT SAT APR 14 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAWSON AND NORTHWESTERN BUFFALO COUNTIES WILL EXPIRE AT 645 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM CDT. LAT...LON 4083 9950 4091 9973 4105 9974 4104 9936 TIME...MOT...LOC 2340Z 200DEG 53KT 4110 9950 $$ PFANNKUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 4:20 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 14, 4:20 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 420 PM CDT SAT APR 14 2012 .SHORT TERM...THROUGH SUNDAY AFTERNOON. THE OBVIOUS CONCERN IS THE EVOLUTION OF SEVERE CONVECTION OVER AT LEAST THE NEXT 6-8 HOURS. IN SHORT...THE FIRST ROUND OF STRONG-SEVERE CONVECTION IS IN THE PROCESS OF EXITING FAR EASTERN PORTIONS OF THE CWA...ESSENTIALLY BRINGING ROUND 1 TO A CLOSE. THESE STORMS RESULTED IN AT LEAST 3 UNCONFIRMED BRIEF TORNADOES NEAR AND SOUTH OF THE STATE LINE...ALONG WITH SOME LOCALLY HEAVY RAIN IN EXCESS OF 2 INCHES. THE CONCERN NOW SHIFTS BACK TO THE FAR WESTERN-SOUTHWESTERN CWA...AS CLEARING SKIES ARE RAPIDLY DESTABILIZING AREAS CLOSER TO THE SURFACE DRYLINE FROM SOUTHWEST NEB DOWN ACROSS WESTERN KS. AS A RESULT...WANT TO EMPHASIZE THAT THIS EVENT IS FAR FROM BEING OVER. PARAMETERS FOR ADDITIONAL DEVELOPMENT ARE VERY FAVORABLE FOR HIGH-END SEVERE...AS THE 110+KT UPPER LEVEL JET STREAK CURRENTLY MAKING ITS WAY INTO FAR WESTERN KS OVERSPREADS THE AREA. SUPERCELLS ARE LIKELY WITH 0-6KM BULK SHEAR OF AT LEAST 50KT...AND WITH LOW LEVEL 0-1KM BULK SHEAR OF 30-40 KT. 0-1KM STORM RELATIVE HELICITY IS QUITE IMPRESSIVE AS WELL...WITH 300-400+ M2/S2 ACROSS MUCH OF THE CWA...WHICH COULD ONLY INCREASE INTO THE EVENING HOURS AS THE LOW LEVEL JET STRENGTHENS. FOLLOWING CONVECTIVE REFLECTIVITY PROGS FROM LATEST HRRR...ALONG WITH 12Z RUNS OF 4KM WRF-NMM...ALONG WITH LATEST RUC FIELDS...SIGNIFICANT SURFACE-BASED INSTABILITY WILL CONTINUE SURGING NORTHEAST INTO THE CWA THROUGH THE NEXT SEVERAL HOURS WITH LOW LEVEL CAPE IN EXCESS OF 2000 J/KG PERSISTING WELL INTO THE EVENING. HRRR SUGGESTS A COMBINATION OF DISCRETE SUPERCELLS AND QUASI LINEAR STORM MODES WILL CONTINUE WELL INTO THE EVENING...WITH SOUTHERN AND WESTERN PORTIONS OF THE CWA LIKELY MOST UNDER THE GUN. ALTHOUGH HYDRO ISSUES SEEM TO BE MINIMAL SO FAR...ANOTHER 1-2 INCHES OF RAIN ACROSS ROUGHLY THE SOUTHEAST 1/3 OF THE CWA ON TOP OF WHAT FELL EARLIER COULD LEAD TO SOME ISSUES. SO FAR...WIND ADVISORY IN EFFECT FOR KS ZONES THROUGH 00Z IS NOT PANNING OUT VERY WELL WITH CONVECTIVE ACTIVITY INTERFERING...AND ALTHOUGH NEITHER AN IMMEDIATE CANCELLATION OR AN EXTENSION IS NOT PLANNED AT THIS TIME...WILL PROBABLY SEE STRONGER SOUTHERLY WINDS ACTUALLY PICK UP OVERNIGHT AS THE SURFACE LOW DEEPENS TO AROUND 987MB IN THE NORTHEAST CO/SOUTHWEST NEB AREA. SPEAKING OF WIND...A GOOD CHUNK OF THE CWA WILL ALMOST CERTAINLY NEED AN ADVISORY DURING THE DAY SUNDAY...AS STRONG WINDS INITIALLY ARE FROM THE SOUTH...BUT THEN FROM THE WEST AND NORTHWEST BEHIND THE COLD FRONT. INSERTED A STRONG WIND MENTION INTO THE GRIDS AND HAZARDOUS WEATHER OUTLOOK...BUT WITH EVERYTHING ELSE GOING ON TODAY WILL DEFER TO MIDNIGHT SHIFT TO PULL THE TRIGGER ON THE NEXT WIND HEADLINE...WHICH WILL UNDOUBTEDLY BE MORE ROBUST THAN THE CURRENT ONE. AS FOR STORM CHANCES LATE TONIGHT...ONLY HAVE 20-30 PERCENT CHANCES POST-06Z...AND ALTHOUGH THE VAST MAJORITY OF THE CWA SHOULD BE FREE OF SEVERE WEATHER BY THEN...COULD FORESEE A MARGINALLY SEVERE STORMS HANGING ON IN NORTHERN ZONES LATE INTO THE NIGHT. SHOULD BE A LULL IN PRECIPITATION ACROSS MUCH OF THE CWA LATE TONIGHT INTO SUNDAY MORNING AS THE SYNOPTIC DRY SLOT SURGES IN...BUT RAIN SHOWERS WILL GRADUALLY SPREAD INTO THE CWA FROM WEST TO EAST WRAPPING AROUND THE DEPARTING LOW. THE COMBINATION OF ANY RAIN SHOWERS WITH THE STRONG WINDS WILL MAKE THE FORECAST HIGHS IN THE MID 50S TO MID 60S FEEL COLDER THAN IT MAY SOUND. .LONG TERM...SUNDAY EVENING THROUGH NEXT SATURDAY. OVERALL FEW NOTABLE CHANGES MADE TO PREVIOUS FORECAST...WITH FORECAST BASED ON A GENERAL BLEND OF THE 12Z ECMWF/GFS. STARTING OFF RIGHT AWAY SUNDAY EVENING...A WIND ADVISORY MAY CONTINUE FOR A FEW MORE HOURS ESPECIALLY IN NORTHEAST AREAS...BUT LIKELY NOT BEYOND 03Z AS THE STRONG SURFACE LOW PULLS GRADUALLY AWAY ACROSS SOUTHERN MN. LINGERED A SLIGHT CHANCE OF LIGHT SHOWERS INTO THE EVENING HOURS MAINLY ACROSS THE NORTHEAST...BUT DRY AFTER MIDNIGHT. HEADING INTO MONDAY...LEFT THE MORNING DRY BUT HAVE 20-30 PERCENT CHANCES FOR SHOWERS IN THE AFTERNOON AS A TRAILING SHORTWAVE TRACKS OUT OF SOUTHERN SD INTO NORTHERN NEB. NEXT SLIGHT CHANCE FOR SHOWERS ARRIVES IN NORTHEAST COUNTIES FOR TUESDAY NIGHT AS THE NEXT QUICK MOVING WAVE PASSES BY IN QUASI-ZONAL FLOW ALOFT. A FAIRLY ACTIVE UPPER PATTERN CONTINUES INTO THE LATTER PART OF THE WEEK...AND MAINTAINED 20-30 PERCENT CHANCES FOR SHOWERS/STORMS FROM THURS INTO THURS NIGHT AS THE NEXT WAVE CROSSES THE REGION. AT THIS TIME...SEVERE WEATHER THREAT APPEARS LOW. BEYOND THURSDAY NIGHT...MAINTAINED A DRY FORECAST THROUGH SATURDAY AS THERE ARE SUGGESTIONS OF AT LEAST WEAK SHORTWAVE RIDGING BUILDING INTO THE PLAINS. TEMPERATURE WISE THROUGH THE EXTENDED...HAVE MOST DAYS IN THE LOW-MID 70S FOR HIGHS...EXCEPT FOR COOLER UPPER 50S-LOW 60S ON MONDAY. AS FOR OVERNIGHT LOWS...COULD EVENTUALLY NEED TO INSERT SOME FROST WORDING FOR SUNDAY NIGHT AND/OR MONDAY NIGHT WITH LOWS IN THE MID-UPPER 30S...ALTHOUGH BREEZES MAY REMAIN JUST STRONG ENOUGH TO PRECLUDE MUCH DEVELOPMENT. && .PREV DISCUSSION... /ISSUED 109 PM CDT SAT APR 14 2012/ AVIATION...18Z KGRI TAF. PLENTY GOING ON DURING THIS 24-HOUR PERIOD. OF PARAMOUNT IMPORTANCE IS THE RISK FOR SEVERE THUNDERSTORMS THROUGH THE AFTERNOON AND INTO THE EVENING HOURS...AND HAVE TEMPO GROUPS WITH A HAIL MENTION GOING TO COVER THIS. DAMAGING WINDS AND EVEN AN ISOLATED TORNADO IN THE GENERAL VICINITY OF THE TERMINAL CANNOT BE RULED OUT. OTHERWISE...MVFR CIG EXPECTED TO HOLD FIRM WELL INTO THIS EVENING...WITH OCCASIONAL IFR POSSIBLE. AS FOR WINDS...A GUSTY SOUTH-SOUTHEAST COMPONENT WILL HOLD FIRM THROUGH THE MAJORITY OF THE PERIOD...WITH GUSTS OF AT LEAST 26KT POSSIBLE. BY THE LAST 6 HOURS OR SO OF THE PERIOD ON SUNDAY...WINDS WILL TURN MORE SOUTHWESTERLY-WESTERLY AND INCREASE IN INTENSITY AS SURFACE LOW PRESSURE SWINGS BY TO THE NORTH. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ005>007-017>019. && PFANNKUCH
Hazardous weather outlook, Apr 14, 3:14 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 314 PM CDT SAT APR 14 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151215- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 314 PM CDT SAT APR 14 2012 ...SEVERE WEATHER OUTBREAK CONTINUES INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. WELL INTO THE EVENING HOURS...ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE OUTLOOK AREA AND MOVE NORTHEAST AT 30 TO 40 MPH...AS A WARM FRONT LIFTS NORTH AND A DRY LINE APPROACHES FROM THE WEST. ANY SEVERE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO AROUND BASEBALL SIZE...DAMAGING WIND GUSTS OF 70 MPH...AND OF GREATER CONCERN IS THE POTENTIAL FOR STRONG...LONG TRACKED TORNADOES. THE THREAT FOR TORNADOES ENCOMPASSES ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...BUT IS HIGHEST FOR LOCATIONS GENERALLY SOUTH OF INTERSTATE 80...INCLUDING NORTH CENTRAL KANSAS. THE SEVERE WEATHER THREAT WILL LAST THROUGH AT LEAST MIDNIGHT...WITH MORE THAN ONE ROUND OF STORMS POSSIBLE IN ANY GIVEN AREA. IN ADDITION TO SEVERE WEATHER CHANCES...A WIND ADVISORY REMAINS IN EFFECT THROUGH 7 PM FOR NORTH CENTRAL KANSAS...FOR SUSTAINED SOUTHERLY WINDS AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS WILL DEVELOP ON SUNDAY...WITH DIRECTION INITIALLY FROM THE SOUTHWEST...AND THEN FROM THE WEST AND NORTHWEST AS A COLD FRONT PASSES. SUSTAINED SPEEDS IN EXCESS OF 30 MPH WITH GUSTS TO AT LEAST 45 MPH ARE LIKELY ACROSS MOST OF THE OUTLOOK AREA. THURSDAY INTO THURSDAY NIGHT...THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE OUTLOOK AREA. AT THIS TIME...SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH AT LEAST MIDNIGHT ACROSS VARIOUS PARTS OF THE OUTLOOK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
In the hours before
Local storm report, Apr 14, 4:58 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
458 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HEAVY RAIN BELOIT 39.47N 98.11W
04/14/2012 M2.17 INCH MITCHELL KS AWOS
MEASURED AT THE BELOIT AIRPORT.
&&
MORITZSpecial weather statement, Apr 14, 5:12 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
512 PM CDT SAT APR 14 2012
NEZ082-142245-
FURNAS NE-
512 PM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR FURNAS COUNTY UNTIL 545 PM CDT...
AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF HENDLEY...OR 14 MILES NORTH OF
NORTON...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HENDLEY...
BEAVER CITY...
HOLLINGER...
ARAPAHOE...
EDISON...
OXFORD...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4035 9990 4035 9963 4015 9963 4000 9976
4001 10019
TIME...MOT...LOC 2212Z 212DEG 44KT 4007 9995
WESELYSpecial weather statement, Apr 14, 5:38 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 538 PM CDT SAT APR 14 2012 NEZ063-064-076-077-142315- CLAY NE-FILLMORE NE-HAMILTON NE-YORK NE- 538 PM CDT SAT APR 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR YORK...SOUTHEASTERN HAMILTON... NORTHWESTERN FILLMORE AND NORTHEASTERN CLAY COUNTIES UNTIL 615 PM CDT... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SARONVILLE...OR 21 MILES EAST OF HASTINGS... MOVING NORTHEAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... YORK... STOCKHAM... LUSHTON... HENDERSON... BRADSHAW... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 336 AND 353. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4097 9780 4094 9746 4054 9790 4065 9809 TIME...MOT...LOC 2238Z 217DEG 42KT 4067 9792 HEINLEIN
Local storm report, Apr 14, 5:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
540 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FUNNEL CLOUD 3 W BEAVER CITY 40.14N 99.88W
04/14/2012 FURNAS NE STORM CHASER
LESS THAN HALF WAY TO THE GROUND
&&
GUERREROLocal storm report, Apr 14, 5:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
546 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG 1 N ALEXANDRIA 40.26N 97.39W
04/14/2012 THAYER NE EMERGENCY MNGR
DAMAGE REPORTED AT FARMSTEAD NORTH OF ALEXANDRIA. GRAIN
BIN LOST...TIN FROM A SHED BLOWN OFF...SOME SIDING AND
WINDOW DAMAGE TO THE HOME AT THE FARMSTEAD. IN THE SAME
AREA...TWO CENTER PIVOTS WERE DAMAGED OR OVERTURNED.
&&
MORITZLocal storm report, Apr 14, 5:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
558 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 10 S BERTRAND 40.38N 99.63W
04/14/2012 E0.75 INCH PHELPS NE COUNTY OFFICIAL
&&
FAYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:23 AM CDT | Special Weather Statement | GID | Dawson | 22 min |
| Apr 14, 9:29 AM CDT | Special Weather Statement | GID | Dawson | 16 min |
| Apr 14, 9:57 AM CDT | Special Weather Statement | GID | Fillmore, Thayer | 48 min |
| Apr 14, 10:17 AM CDT | Special Weather Statement | GID | Valley | 43 min |
| Apr 14, 10:25 AM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 50 min |
| Apr 14, 10:44 AM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 46 min |
| Apr 14, 11:18 AM CDT | Severe Thunderstorm Warning | GID | Greeley | 31 min |
| Apr 14, 11:43 AM CDT | Severe Thunderstorm Warning | GID | Greeley | 21 min |
| Apr 14, 12:11 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 27 min |
| Apr 14, 12:42 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 48 min |
| Apr 14, 12:52 PM CDT | Tornado Warning | GID | Nuckolls | 38 min |
| Apr 14, 1:02 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 23 min |
| Apr 14, 1:26 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 49 min |
| Apr 14, 2:15 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 45 min |
| Apr 14, 2:25 PM CDT | Tornado Warning | GID | Nuckolls, Thayer | 35 min |
| Apr 14, 3:01 PM CDT | Tornado Warning | GID | Fillmore, Thayer | 14 min |
| Apr 14, 5:12 PM CDT | Special Weather Statement | GID | Furnas | 33 min |
| Apr 14, 5:26 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 49 min |
| Apr 14, 5:33 PM CDT | Tornado Warning | GID | Furnas | 27 min |
| Apr 14, 5:38 PM CDT | Special Weather Statement | GID | York | 37 min |
| Apr 14, 5:56 PM CDT | Tornado Warning | GID | Furnas, Gosper, Harlan, Phelps | 49 min |
| Apr 14, 6:49 PM CDT | Special Weather Statement | GID | Dawson | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.